• Previous Article
    Dynamics of weak solutions for the three dimensional Navier-Stokes equations with nonlinear damping
  • DCDS-B Home
  • This Issue
  • Next Article
    Finite dimensionality of global attractor for the solutions to 3D viscous primitive equations of large-scale moist atmosphere
December 2018, 23(10): 4285-4303. doi: 10.3934/dcdsb.2018138

Exponential stability of an incompressible non-Newtonian fluid with delay

1. 

Department of Mathematics, Shanghai Key Laboratory of PMMP, East China Normal University, Shanghai 200241, China

2. 

Dpto. Ecuaciones Diferenciales y Análisis Numérico, Fac. Matemáticas, Universidad de Sevilla, c/Tarfia s/n, 41012-Sevilla, Spain

* Corresponding author: caraball@us.es

Received  December 2017 Revised  January 2018 Published  April 2018

Fund Project: This research was partially supported by the projects MTM2015-63723-P (MINECO/FEDER, EU) and P12-FQM-1492 (Junta de Andalucía), and by NSF of China (Nos. 11671142 and 11771075), Science and Technology Commission of Shanghai Municipality (No. 13dz2260400) and Shanghai Leading Academic Discipline Project (No. B407), respectively.

The existence and uniqueness of stationary solutions to an incompressible non-Newtonian fluid are first established. The exponential stability of steady-state solutions is then analyzed by means of four different approaches. The first is the classical Lyapunov function method, while the second one is based on a Razumikhin type argument. Then, a method relying on the construction of Lyapunov functionals and another one using a Gronwall-like lemma are also exploited to study the stability, respectively. Some comments concerning several open research directions about this model are also included.

Citation: Linfang Liu, Tomás Caraballo, Xianlong Fu. Exponential stability of an incompressible non-Newtonian fluid with delay. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4285-4303. doi: 10.3934/dcdsb.2018138
References:
[1]

H.-O. Bae, Existence, regularity, and decay rate of solutions of non-Newtonian flow, J. Math. Anal. Appl., 231 (1999), 467-491. doi: 10.1006/jmaa.1998.6242.

[2]

H. BelloutF. Bloom and J. Nečas, Young measure-valued solutions for non-Newtonian incompressible fluids, Comm. Partial Differential Equations, 19 (1994), 1763-1803. doi: 10.1080/03605309408821073.

[3]

F. Bloom and W. Hao, Regularization of a non-Newtonian system in an unbounded channel: existence and uniqueness of solutions, Nonlinear Anal., 44 (2001), 281-309. doi: 10.1016/S0362-546X(99)00264-3.

[4]

T. Caraballo and A. M. Márquez-Durán, Existence, uniqueness and asymptotic behavior of solutions for a nonclassical diffusion equation with delay, Dyn. Partial Differ. Equ., 10 (2013), 267-281. doi: 10.4310/DPDE.2013.v10.n3.a3.

[5]

T. CaraballoJ. Real and L. Shaikhet, Method of Lyapunov functionals construction in stability of delay evolution equations, J. Math. Anal. Appl., 334 (2007), 1130-1145. doi: 10.1016/j.jmaa.2007.01.038.

[6]

T. Caraballo and X. Han, A survey on Navier-Stokes models with delays: Existence, uniqueness and asymptotic behavior of solutions, Discrete Contin. Dyn. Syst. Ser. S, 8 (2015), 1079-1101. doi: 10.3934/dcdss.2015.8.1079.

[7]

T. CaraballoJ. A. Langa and J. C. Robinson, Attractors for differential equations with variable delays, J. Math. Anal. Appl., 260 (2001), 421-438. doi: 10.1006/jmaa.2000.7464.

[8]

T. Caraballo, A. M. Márquez-Durán and F. Rivero, Well-posedness and asymptotic behavior of a nonclassical nonautonomous diffusion equation with delay, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 25 (2015), 1540021, 11pp.

[9]

H. Chen, Asymptotic behavior of stochastic two-dimensional Navier-Stokes equations with delays, Proc. Indian Acad. Sci. Math. Sci., 122 (2012), 283-295. doi: 10.1007/s12044-012-0071-x.

[10]

J. García-LuengoP. Marín-Rubio and J. Real, Pullback attractors for 2D Navier-Stokes equations with delays and their regularity, Adv. Nonlinear Stud., 13 (2013), 331-357.

[11]

B. Guo, G. Lin and Y. Shang, Non-Newtonian Fluids Dynamical Systems, National Defense Industry Press, in Chinese, 2006.

[12]

B. GuoC. Guo and J. Zhang, Martingale and stationary solutions for stochastic non-Newtonian fluids, Differential Integral Equations, 23 (2010), 303-326.

[13]

J. U. Jeong and J. Park, Pullback attractors for a 2D-non-autonomous incompressible non-Newtonian fluid with variable delays, Discrete Contin. Dyn. Syst. Ser. B, 21 (2016), 2687-2702. doi: 10.3934/dcdsb.2016068.

[14]

V. Kolmanovskii and L. Shaikhet, Construction of Lyapunov functionals for stochastic hereditary systems: a survey of some recent results, Math. Comput. Modelling, 36 (2002), 691–716. Lyapunov's methods in stability and control. doi: 10.1016/S0895-7177(02)00168-1.

[15]

V. Kolmanovskii and L. Shaikhet, General method of Lyapunov functionals construction for stability investigation of stochastic difference equations, In Dynamical Systems and Applications, volume 4 of World Sci. Ser. Appl. Anal., pages 397–439. World Sci. Publ., River Edge, NJ, 1995.

[16]

O. Ladyzhenskaya, New Equations for the Description of the Viscous Incompressible Fluids and Solvability in the Large of the Boundary Value Problems for Them, in: Boundary Value Problem of Mathematical Physics, American Mathematical Society, Providence, 1970.

[17]

L. Liu and T. Caraballo, Dynamics of a non-autonomous incompressible non-newtonian fluid with delay, Dynamics of PDE, 14 (2017), 375-402. doi: 10.4310/DPDE.2017.v14.n4.a4.

[18]

J. Málek, J. Nečas, M. Rokyta and M. Ružička, Weak and Measure-Valued Solutions to Evolutionary PDEs, volume 13 of Applied Mathematics and Mathematical Computation. Chapman & Hall, London, 1996.

[19]

P. Marín-RubioJ. Real and J. Valero, Pullback attractors for a two-dimensional Navier-Stokes model in an infinite delay case, Nonlinear Anal., 74 (2011), 2012-2030. doi: 10.1016/j.na.2010.11.008.

[20]

L. Shaikhet, Lyapunov Functionals and Stability of Stochastic Difference Equations, Springer, London, 2011.

[21]

L. Shaikhet, Lyapunov Functionals and Stability of Stochastic Functional Differential Equations, Springer, Cham, 2013.

[22]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, volume 68 of Applied Mathematical Sciences. Springer-Verlag, New York, second edition, 1997.

[23]

C. Zhao and Y. Li, H2-compact attractor for a non-Newtonian system in two-dimensional unbounded domains, Nonlinear Anal., 56 (2004), 1091-1103. doi: 10.1016/j.na.2003.11.006.

[24]

C. Zhao and S. Zhou, Pullback attractors for a non-autonomous incompressible non-Newtonian fluid, J. Differential Equations, 238 (2007), 394-425. doi: 10.1016/j.jde.2007.04.001.

[25]

C. ZhaoS. Zhou and Y. Li, Trajectory attractor and global attractor for a two-dimensional incompressible non-Newtonian fluid, J. Math. Anal. Appl., 325 (2007), 1350-1362. doi: 10.1016/j.jmaa.2006.02.069.

show all references

References:
[1]

H.-O. Bae, Existence, regularity, and decay rate of solutions of non-Newtonian flow, J. Math. Anal. Appl., 231 (1999), 467-491. doi: 10.1006/jmaa.1998.6242.

[2]

H. BelloutF. Bloom and J. Nečas, Young measure-valued solutions for non-Newtonian incompressible fluids, Comm. Partial Differential Equations, 19 (1994), 1763-1803. doi: 10.1080/03605309408821073.

[3]

F. Bloom and W. Hao, Regularization of a non-Newtonian system in an unbounded channel: existence and uniqueness of solutions, Nonlinear Anal., 44 (2001), 281-309. doi: 10.1016/S0362-546X(99)00264-3.

[4]

T. Caraballo and A. M. Márquez-Durán, Existence, uniqueness and asymptotic behavior of solutions for a nonclassical diffusion equation with delay, Dyn. Partial Differ. Equ., 10 (2013), 267-281. doi: 10.4310/DPDE.2013.v10.n3.a3.

[5]

T. CaraballoJ. Real and L. Shaikhet, Method of Lyapunov functionals construction in stability of delay evolution equations, J. Math. Anal. Appl., 334 (2007), 1130-1145. doi: 10.1016/j.jmaa.2007.01.038.

[6]

T. Caraballo and X. Han, A survey on Navier-Stokes models with delays: Existence, uniqueness and asymptotic behavior of solutions, Discrete Contin. Dyn. Syst. Ser. S, 8 (2015), 1079-1101. doi: 10.3934/dcdss.2015.8.1079.

[7]

T. CaraballoJ. A. Langa and J. C. Robinson, Attractors for differential equations with variable delays, J. Math. Anal. Appl., 260 (2001), 421-438. doi: 10.1006/jmaa.2000.7464.

[8]

T. Caraballo, A. M. Márquez-Durán and F. Rivero, Well-posedness and asymptotic behavior of a nonclassical nonautonomous diffusion equation with delay, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 25 (2015), 1540021, 11pp.

[9]

H. Chen, Asymptotic behavior of stochastic two-dimensional Navier-Stokes equations with delays, Proc. Indian Acad. Sci. Math. Sci., 122 (2012), 283-295. doi: 10.1007/s12044-012-0071-x.

[10]

J. García-LuengoP. Marín-Rubio and J. Real, Pullback attractors for 2D Navier-Stokes equations with delays and their regularity, Adv. Nonlinear Stud., 13 (2013), 331-357.

[11]

B. Guo, G. Lin and Y. Shang, Non-Newtonian Fluids Dynamical Systems, National Defense Industry Press, in Chinese, 2006.

[12]

B. GuoC. Guo and J. Zhang, Martingale and stationary solutions for stochastic non-Newtonian fluids, Differential Integral Equations, 23 (2010), 303-326.

[13]

J. U. Jeong and J. Park, Pullback attractors for a 2D-non-autonomous incompressible non-Newtonian fluid with variable delays, Discrete Contin. Dyn. Syst. Ser. B, 21 (2016), 2687-2702. doi: 10.3934/dcdsb.2016068.

[14]

V. Kolmanovskii and L. Shaikhet, Construction of Lyapunov functionals for stochastic hereditary systems: a survey of some recent results, Math. Comput. Modelling, 36 (2002), 691–716. Lyapunov's methods in stability and control. doi: 10.1016/S0895-7177(02)00168-1.

[15]

V. Kolmanovskii and L. Shaikhet, General method of Lyapunov functionals construction for stability investigation of stochastic difference equations, In Dynamical Systems and Applications, volume 4 of World Sci. Ser. Appl. Anal., pages 397–439. World Sci. Publ., River Edge, NJ, 1995.

[16]

O. Ladyzhenskaya, New Equations for the Description of the Viscous Incompressible Fluids and Solvability in the Large of the Boundary Value Problems for Them, in: Boundary Value Problem of Mathematical Physics, American Mathematical Society, Providence, 1970.

[17]

L. Liu and T. Caraballo, Dynamics of a non-autonomous incompressible non-newtonian fluid with delay, Dynamics of PDE, 14 (2017), 375-402. doi: 10.4310/DPDE.2017.v14.n4.a4.

[18]

J. Málek, J. Nečas, M. Rokyta and M. Ružička, Weak and Measure-Valued Solutions to Evolutionary PDEs, volume 13 of Applied Mathematics and Mathematical Computation. Chapman & Hall, London, 1996.

[19]

P. Marín-RubioJ. Real and J. Valero, Pullback attractors for a two-dimensional Navier-Stokes model in an infinite delay case, Nonlinear Anal., 74 (2011), 2012-2030. doi: 10.1016/j.na.2010.11.008.

[20]

L. Shaikhet, Lyapunov Functionals and Stability of Stochastic Difference Equations, Springer, London, 2011.

[21]

L. Shaikhet, Lyapunov Functionals and Stability of Stochastic Functional Differential Equations, Springer, Cham, 2013.

[22]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, volume 68 of Applied Mathematical Sciences. Springer-Verlag, New York, second edition, 1997.

[23]

C. Zhao and Y. Li, H2-compact attractor for a non-Newtonian system in two-dimensional unbounded domains, Nonlinear Anal., 56 (2004), 1091-1103. doi: 10.1016/j.na.2003.11.006.

[24]

C. Zhao and S. Zhou, Pullback attractors for a non-autonomous incompressible non-Newtonian fluid, J. Differential Equations, 238 (2007), 394-425. doi: 10.1016/j.jde.2007.04.001.

[25]

C. ZhaoS. Zhou and Y. Li, Trajectory attractor and global attractor for a two-dimensional incompressible non-Newtonian fluid, J. Math. Anal. Appl., 325 (2007), 1350-1362. doi: 10.1016/j.jmaa.2006.02.069.

[1]

Lars Diening, Michael Růžička. An existence result for non-Newtonian fluids in non-regular domains. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 255-268. doi: 10.3934/dcdss.2010.3.255

[2]

Jan Sokołowski, Jan Stebel. Shape optimization for non-Newtonian fluids in time-dependent domains. Evolution Equations & Control Theory, 2014, 3 (2) : 331-348. doi: 10.3934/eect.2014.3.331

[3]

Aneta Wróblewska-Kamińska. Unsteady flows of non-Newtonian fluids in generalized Orlicz spaces. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2565-2592. doi: 10.3934/dcds.2013.33.2565

[4]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero, Michael Z. Zgurovsky. Strong attractors for vanishing viscosity approximations of non-Newtonian suspension flows. Discrete & Continuous Dynamical Systems - B, 2018, 23 (3) : 1155-1176. doi: 10.3934/dcdsb.2018146

[5]

Mohamed Tij, Andrés Santos. Non-Newtonian Couette-Poiseuille flow of a dilute gas. Kinetic & Related Models, 2011, 4 (1) : 361-384. doi: 10.3934/krm.2011.4.361

[6]

Changli Yuan, Mojdeh Delshad, Mary F. Wheeler. Modeling multiphase non-Newtonian polymer flow in IPARS parallel framework. Networks & Heterogeneous Media, 2010, 5 (3) : 583-602. doi: 10.3934/nhm.2010.5.583

[7]

Emil Novruzov. On existence and nonexistence of the positive solutions of non-newtonian filtration equation. Communications on Pure & Applied Analysis, 2011, 10 (2) : 719-730. doi: 10.3934/cpaa.2011.10.719

[8]

M. Bulíček, F. Ettwein, P. Kaplický, Dalibor Pražák. The dimension of the attractor for the 3D flow of a non-Newtonian fluid. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1503-1520. doi: 10.3934/cpaa.2009.8.1503

[9]

Hafedh Bousbih. Global weak solutions for a coupled chemotaxis non-Newtonian fluid. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 907-929. doi: 10.3934/dcdsb.2018212

[10]

Bum Ja Jin, Kyungkeun Kang. Caccioppoli type inequality for non-Newtonian Stokes system and a local energy inequality of non-Newtonian Navier-Stokes equations without pressure. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4815-4834. doi: 10.3934/dcds.2017207

[11]

Jong Yeoul Park, Jae Ug Jeong. Pullback attractors for a $2D$-non-autonomous incompressible non-Newtonian fluid with variable delays. Discrete & Continuous Dynamical Systems - B, 2016, 21 (8) : 2687-2702. doi: 10.3934/dcdsb.2016068

[12]

Guowei Liu, Rui Xue. Pullback dynamic behavior for a non-autonomous incompressible non-Newtonian fluid. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2193-2216. doi: 10.3934/dcdsb.2018231

[13]

Jin Li, Jianhua Huang. Dynamics of a 2D Stochastic non-Newtonian fluid driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2483-2508. doi: 10.3934/dcdsb.2012.17.2483

[14]

Aneta Wróblewska-Kamińska. Local pressure methods in Orlicz spaces for the motion of rigid bodies in a non-Newtonian fluid with general growth conditions. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1417-1425. doi: 10.3934/dcdss.2013.6.1417

[15]

Hailong Ye, Jingxue Yin. Instantaneous shrinking and extinction for a non-Newtonian polytropic filtration equation with orientated convection. Discrete & Continuous Dynamical Systems - B, 2017, 22 (4) : 1743-1755. doi: 10.3934/dcdsb.2017083

[16]

Li Fang, Zhenhua Guo. Zero dissipation limit to rarefaction wave with vacuum for a one-dimensional compressible non-Newtonian fluid. Communications on Pure & Applied Analysis, 2017, 16 (1) : 209-242. doi: 10.3934/cpaa.2017010

[17]

Luis Barreira, Claudia Valls. Delay equations and nonuniform exponential stability. Discrete & Continuous Dynamical Systems - S, 2008, 1 (2) : 219-223. doi: 10.3934/dcdss.2008.1.219

[18]

W. G. Litvinov, R. H.W. Hoppe. Coupled problems on stationary non-isothermal flow of electrorheological fluids. Communications on Pure & Applied Analysis, 2005, 4 (4) : 779-803. doi: 10.3934/cpaa.2005.4.779

[19]

Shi-Liang Wu, Wan-Tong Li, San-Yang Liu. Exponential stability of traveling fronts in monostable reaction-advection-diffusion equations with non-local delay. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 347-366. doi: 10.3934/dcdsb.2012.17.347

[20]

István Györi, Ferenc Hartung. Exponential stability of a state-dependent delay system. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 773-791. doi: 10.3934/dcds.2007.18.773

2017 Impact Factor: 0.972

Article outline

[Back to Top]